Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 116, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 24, 2016, 7:00 PM CDT for Foard County, Wilbarger County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2016, 7:00 PM CDT (00:00 UTC)
- Expired
- Sep 24, 2016, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Foard County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 80 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.0 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1119 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.0
The text
As transmitted.
677
WGUS54 KOUN 250000
FFWOUN
TXC155-487-250300-
/O.NEW.KOUN.FF.W.0116.160925T0000Z-160925T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT SAT SEP 24 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN WILBARGER COUNTY IN NORTHERN TEXAS...
SOUTHEASTERN FOARD COUNTY IN NORTHERN TEXAS...
* UNTIL 1000 PM CDT
* AT 659 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
THALIA.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.
&&
LAT...LON 3404 9956 3403 9939 3378 9952 3378 9955
3380 9954 3379 9957 3380 9958 3379 9958
3379 9960 3380 9962 3380 9963 3382 9964
3381 9966 3381 9967
$$
KURTZ1 follow-up statement
768
WGUS74 KOUN 250259
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT SAT SEP 24 2016
TXC155-487-250309-
/O.EXP.KOUN.FF.W.0116.000000T0000Z-160925T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WILBARGER TX-FOARD TX-
959 PM CDT SAT SEP 24 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN WILBARGER AND
SOUTHEASTERN FOARD COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3404 9956 3403 9939 3378 9952 3378 9955
3380 9954 3379 9957 3380 9958 3379 9958
3379 9960 3380 9962 3380 9963 3382 9964
3381 9966 3381 9967
$$
KURTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:26 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Sep 24, 2:26 PM CDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Norman OK 226 PM CDT SAT SEP 24 2016 .DISCUSSION... Heavy rainfall will be main concern next 36hrs. Large upper low over Wyoming/Colorado will continue to move slowly east this afternoon into this evening before lifting northeast into the Northern Plains tonight into Sunday. Models still depicting a large piece of this low remaining behind, retrograding and closing off somewhere near the baja tomorrow. As this occurs, widespread showers and thunderstorms are expected to develop across Oklahoma and western north Texas. Although overall wind fields will be rather weak, sufficient instability will be present late today into this evening for a few strong to perhaps severe storms across approximately the western half of the CWA. As the northern part of the upper low moves through the Northern Plains, a cold front will push south through Oklahoma into Texas during the day on Sunday. This will bring cooler and drier air into the area, which will limit the rain/thunder to Red River valley by Sunday night. Drier and cooler air will then overspread the area, resulting in acouple of pleasant and more fall-like days early in the week. Hightemperatures Monday/Tuesday will only climb into the 70s with nighttime temperatures dropping into the upper 40s and lower 50s byTuesday morning. The upper low over the baja is expected to lift northeast through southern and central Rockies into the plains by late in the week. This may result in a few showers across northwest Oklahoma by late Thursday into Friday. Otherwise, temperatures will warm back to into the low/mid 80s. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 75 57 74 / 90 80 30 10 Hobart OK 68 74 57 73 / 80 80 30 10 Wichita Falls TX 70 78 59 74 / 80 90 50 30 Gage OK 61 71 50 75 / 60 30 0 0 Ponca City OK 67 73 53 75 / 90 70 10 0 Durant OK 72 84 63 77 / 40 70 40 20 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 04/30
Hazardous weather outlook, Sep 24, 12:58 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1258 PM CDT SAT SEP 24 2016 OKZ004>048-050>052-TXZ083>090-251200- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1258 PM CDT SAT SEP 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND AFFECT PARTS OF THE AREA THROUGH SUNDAY MORNING DUE TO A SLOW MOVING STORM SYSTEM. A FEW OF THE STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING... MAINLY BETWEEN 3 PM AND 10 PM. A MARGINAL RISK COVERS AN AREA NORTHWEST OF A LINE FROM STILLWATER AND MOORE... TO DUNCAN OKLAHOMA... TO WICHITA FALLS AND ARCHER CITY TEXAS. DAMAGING WINDS UP TO 65 MPH WILL BE THE PRIMARY CONCERN WITH ANY SEVERE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE LATER THIS EVENING BUT SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREA SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS LATER THIS AFTERNOON AND EVENING. .HEAVY RAIN... HEAVY RAIN WILL ALSO BE A CONCERN ACROSS MUCH OF THE AREA INTO SUNDAY. THE HEAVIEST RAIN IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE OVERNIGHT. FLOODING COULD BE POSSIBLE... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... SHOWERS AND SOME THUNDERSTORMS WILL REMAIN POSSIBLE SUNDAY INTO MONDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED BUT SOME GUSTY WINDS MAY BE POSSIBLE. RAIN CHANCES WILL GRADUALLY SHIFT FROM NORTHWEST TO SOUTHEAST SUNDAY AND SUNDAY NIGHT. AFTER A BRIEF BREAK... LOW THUNDERSTORM CHANCES WILL RETURN TO PARTS OF THE AREA THURSDAY AND CONTINUE INTO FRIDAY. .HEAVY RAIN... THE HEAVY RAIN WILL CONTINUE SUNDAY... ESPECIALLY DURING THE MORNING HOURS. RAINFALL TOTALS OF TWO TO FOUR INCHES WILL BE POSSIBLE IN SOME LOCATIONS BY MONDAY. FLOODING WILL REMAIN A CONCERN SUNDAY... ESPECIALLY IN LOW-LYING AND POORLY DRAINED AREAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ
In the hours before
Special weather statement, Sep 24, 5:35 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 535 PM CDT SAT SEP 24 2016 OKZ007-242300- GRANT OK- 535 PM CDT SAT SEP 24 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL 600 PM CDT... AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER WAKITA...MOVING NORTH AT 35 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... WAKITA. LAT...LON 3678 9786 3679 9802 3700 9801 3700 9776 TIME...MOT...LOC 2233Z 189DEG 30KT 3688 9793 KURTZ
Special weather statement, Sep 24, 5:44 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT SAT SEP 24 2016
TXZ085-088-089-242330-
WILBARGER TX-ARCHER TX-BAYLOR TX-
544 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILBARGER...
NORTHWESTERN ARCHER AND BAYLOR COUNTIES UNTIL 630 PM CDT...
AT 541 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR MILLERS CREEK RESERVOIR TO 11 MILES SOUTHWEST OF WESTOVER...
MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SEYMOUR...LAKE DIVERSION...LAKE KEMP...DUNDEE...
MABELLE AND BOMARTON.
LAT...LON 3340 9947 3344 9947 3382 9932 3387 9905
3378 9884 3340 9909
TIME...MOT...LOC 2241Z 206DEG 35KT 3343 9939 3342 9920
KURTZSpecial weather statement, Sep 24, 6:01 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
601 PM CDT SAT SEP 24 2016
OKZ022-023-035-038-242345-
COMANCHE OK-CADDO OK-KIOWA OK-WASHITA OK-
601 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE...WESTERN
CADDO...EASTERN KIOWA AND SOUTHEASTERN WASHITA COUNTIES UNTIL 645 PM
CDT...
AT 600 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
3 MILES SOUTHEAST OF CARNEGIE TO 8 MILES WEST OF BOONE TO 6 MILES
SOUTHEAST OF COOPERTON TO 3 MILES EAST OF MOUNTAIN PARK...MOVING
NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
ANADARKO...CARNEGIE...APACHE...SNYDER...MOUNTAIN VIEW...BINGER...
FORT COBB...MOUNTAIN PARK...MEDICINE PARK...EAKLY...GRACEMONT...
LOOKEBA...COOPERTON...MEERS...LAKE LAWTONKA...ALFALFA...
FORT COBB RESERVOIR...BOONE...ALBERT AND FORT SILL.
LAT...LON 3483 9893 3498 9884 3520 9885 3540 9831
3538 9830 3538 9826 3528 9823 3506 9824
3467 9853 3461 9900
TIME...MOT...LOC 2300Z 232DEG 18KT 3506 9857 3493 9861 3481 9878 3468
9889
KURTZLocal storm report, Sep 24, 6:08 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT SAT SEP 24 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 5 E CROWELL 33.98N 99.64W
09/24/2016 FOARD TX LAW ENFORCEMENT
FOARD COUNTY SHERIFFS OFFICE REPORTS NUMEROUS FARM TO
MARKET ROADS CLOSED EAST AND SOUTH OF CROWELL PROPER...
INCLUDING THE CLOSING OF U.S. HIGHWAY 70 BETWEEN CROWELL
AND THALIA. UP TO 6 INCHES OF WATER ARE COVERING THE
HIGHWAY.
&&
KURTZSpecial weather statement, Sep 24, 6:28 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
628 PM CDT SAT SEP 24 2016
TXZ083-084-087-250000-
KNOX TX-HARDEMAN TX-FOARD TX-
628 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KNOX...SOUTHWESTERN
HARDEMAN AND FOARD COUNTIES UNTIL 700 PM CDT...
AT 624 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
9 MILES SOUTHEAST OF CHALK TO 13 MILES WEST OF TRUSCOTT TO 9 MILES
NORTHWEST OF BENJAMIN...MOVING NORTHEAST AT 40 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
CROWELL...MARGARET...TRUSCOTT AND COPPER BREAKS STATE PARK.
LAT...LON 3399 10005 3419 9994 3414 9966 3393 9951
3358 9990 3364 9999 3383 10000 3384 10005
TIME...MOT...LOC 2324Z 214DEG 35KT 3381 10009 3371 10003 3365 9993
KURTZSpecial weather statement, Sep 24, 6:44 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
644 PM CDT SAT SEP 24 2016
TXZ088-250015-
BAYLOR TX-
644 PM CDT SAT SEP 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAYLOR COUNTY UNTIL 715
PM CDT...
AT 643 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF MILLERS CREEK RESERVOIR...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...
LOCATIONS IMPACTED INCLUDE...
SEYMOUR.
LAT...LON 3340 9947 3343 9947 3360 9935 3361 9916
3354 9902 3340 9918
TIME...MOT...LOC 2343Z 220DEG 18KT 3344 9933
KURTZThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:40 PM CDT | Areal Flood Advisory | OUN | Baylor, Foard, Wilbarger | 3 hr |
| Sep 24, 7:52 PM CDT | Areal Flood Warning | OUN | Foard | 3 hr |
| Sep 24, 7:58 PM CDT | Special Weather Statement | OUN | Wichita | 47 min |
| Sep 24, 8:23 PM CDT | Areal Flood Advisory | OUN | Archer, Clay, Wichita | 3 hr |
| Sep 24, 8:47 PM CDT | Special Weather Statement | OUN | Archer, Clay, Wichita | 58 min |
| Sep 24, 9:05 PM CDT | Flash Flood Warning | OUN | Archer, Clay, Wichita | 3 hr |
| Sep 24, 9:27 PM CDT | Areal Flood Advisory | OUN | Archer, Baylor, Clay | 2 hr |
| Sep 24, 11:54 PM CDT | Areal Flood Advisory | OUN | Archer, Clay | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.